New York, 2012Strong Wind in New York, September 22, 2012
September 22, 2012 · NWS BUF · 3 events in 3 counties and zones
A strengthening southerly wind ahead of a cold front during the morning hours brought measured wind gusts to 45 mph. Across the higher elevations the strong winds brought down some trees and power lines.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $23,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strengthening southerly wind ahead of a cold front during the morning hours brought measured wind gusts to 45 mph. Across the higher elevations the strong winds brought down some trees and power lines. Specifically, damage was reported near Clyde, Watertown, Adams, New Bremen, Crystal Dale and Middle Branch Settlement.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Sep 22, 5:21 AM EST, 54 minutes earlier.
Area forecast discussion, Sep 22, 5:21 AM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
621 AM EDT SAT SEP 22 2012
.SYNOPSIS...
RAIN WITH EMBEDDED THUNDERSTORMS WILL LIFT ACROSS THE REGION THROUGH
THIS MORNING. MEANWHILE...A COLD FRONT ASSOCIATED WITH THIS WEATHER
WILL PUSH ACROSS THE REGION AND USHER IN COOLER AIR FOR THE LATTER
HALF OF THE WEEKEND. STEADY RAINS SHOULD END BY THIS AFTERNOON...BUT
EXPECT SOME LAKE EFFECT RAIN SHOWERS TO DEVELOP TONIGHT AND SUNDAY
EAST OF THE LAKES. QUIETER WEATHER AND GRADUALLY MODERATING
TEMPERATURES WILL RETURN FOR NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AN UPPER LEVEL TROF WILL LIFT ACROSS THE LOWER LAKES FROM SOUTHWEST
TO NORTHEAST THIS MORNING. THIS IS CAUSING A LARGE AREA OF
RAIN...WITH SOME EMBEDDED THUNDERSTORMS...TO LIFT ACROSS THE REGION.
THIS WILL BRING A FEW HOURS OF STEADY RAIN NORTH AND WEST OF
ROCHESTER...WITH A SHOWERS LIKELY SOUTH OF THIS. MODEL GUIDANCE IS
IN GOOD AGREEMENT...WITH THE HRRR HAVING A GOOD HANDLE ON THIS LARGE
SCALE FEATURE. FOLLOWING THIS...EXPECT THE STEADY RAINS TO BE OVER
BY MID-MORNING...PERHAPS EVEN EARLIER IN FAR WESTERN SECTIONS.
ONE OTHER CONCERN EARLY THIS MORNING IS A STRONG LOW LEVEL JET WHICH
IS ASSOCIATED WITH THIS TROF. THE 00Z NAM AND SEVERAL RUNS OF THE
RAP SHOW WINDS INCREASING TO 60 KTS AT 2000 FEET EAST OF LAKE
ONTARIO. THIS INCREASE IS VERY SHORT LIVED...AND WINDS DO NOT LINE
UP TERRIBLY WELL. THIS SAID...SUCH STRONG WINDS IS ALWAYS WORTH
WATCHING...WITH A COUPLE HOURS OF WIND GUSTS TO 45 MPH LIKELY IN THE
BLACK RIVER VALLEY EARLY THIS MORNING. ELSEWHERE...WINDS ARE A
LESSER CONCERN...WITH THE LOW LEVEL JET NOT NEARLY AS DEVELOPED
ACROSS WESTERN PORTIONS OF THE CWA.
AFTER THIS FEATURE EXITS BY LATE MORNING...THERE WILL ONLY BE A
BRIEF LULL IN THE ACTION. THEN THE NEXT WAVE OF UPPER LEVEL ENERGY
WILL APPROACH LATE MORNING. WHILE THIS IS FAIRLY POTENT AT 500
MB...IT WILL NOT HAVE THE LOW LEVEL JET SUPPORT THIS FIRST WAVE
DOES...SO EXPECT MORE IN THE WAY OF SHOWERS TO BE ASSOCIATED WITH
IT. ALSO...BEING BEHIND THE COLD FRONT...TEMPERATURES WILL STRUGGLE
TO RISE OR EVEN FALL DURING THE AFTERNOON HOURS. LAKE ENHANCED
CLOUDS AND SHOWERS WILL ALSO DEVELOP IN THE WESTERLY FLOW BEHIND THE
FRONT.
FOR TONIGHT...THE REGION WILL BE IN A BROAD WESTERLY FLOW IN A
CYCLONIC UPPER LEVEL FLOW. 850 MB TEMPERATURES WILL DROP TO NEAR
0C...WHICH WILL SUPPORT SIGNIFICANT INSTABILITY WITH RESPECT TO THE
LAKES. THIS WILL LIKELY BRING LAKE-EFFECT SHOWERS EAST OF EACH LAKE.
INITIALLY...EXPECT THE MOST ACTIVITY TO BE OFF LAKE ERIE IN
ASSOCIATION WITH A SHORTWAVE CROSSING DURING THE EVENING HOURS. THEN
LAKE ONTARIO WILL BECOME MORE ACTIVE LATER IN THE NIGHT...GIVEN THE
LONG WESTERLY FETCH. EVEN AN ISOLATED THUNDERSTORM IS NOT OUT OF THE
QUESTION IN THE MOST DEVELOPED LAKE ENHANCED SHOWERS.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
ON SUNDAY A -2SD 500 HPA BROAD LONG WAVE TROUGH WILL BE SPIRALING
EAST AND NORTHWARD FROM THE CENTRAL GREAT LAKES. A POOL OF COLD AIR
ALOFT ASSOCIATED WITH THIS LONGWAVE TROUGH WILL BE CENTERED OVER THE
EASTERN GREAT LAKES REGION...PROVIDING FOR A COOL FALLISH TYPE
DAY...WITH LAKE EFFECT RAIN.
BOTH THE NAM AND THE REGIONAL CANADIAN MODEL PLACE AN AREA OF UPWARD
MOTION TO THE EAST OF BOTH GREAT LAKES...WITH THE MORE IMPRESSIVE
VERTICAL MOTION TO THE EAST OF LAKE ONTARIO. LAKE TEMPERATURES
AROUND 20C UNDER THE POOL OF COLD AIR OF AROUND 1C AT 850 WILL
CREATE SIGNIFICANT LAKE INDUCED INSTABILITY. LAKE INDUCED EQL OVER
25K FEET WITH LAKE INDUCED CAPE VALUES OF AROUND 1500 J/KG WILL
PROVIDE PLENTY OF INSTABILITY AND WITH HIGH MOISTURE CONTENT AROUND
3-4K FEET EXPECT A PLUME OF LAKE EFFECT RAIN OFF BOTH LAKES. WILL
PLACE HIGHER...CATEGORICAL POPS OFF LAKE ONTARIO WHERE MOISTURE
FIELDS ARE A LITTLE MORE IMPRESSIVE...WHILE MAINTAINING LIKELY OFF
LAKE ERIE.
WINDS THROUGH THE DAY ON SUNDAY WILL BE WEST...WITH A SLIGHT
SOUTHWEST COMPONENT...MAINLY BETWEEN 250-270 DEGREES. THIS WILL PLACE
THE PRIMARY LAKE EFFECT BANDS JUST SOUTH OF BUFFALO...AND ALONG AND
JUST SOUTH OF WATERTOWN. AT TIMES EXPECT THE LAKE ONTARIO BAND OF
LAKE EFFECT RAIN TO BRUSH BY THE AREAS JUST SOUTH OF THE SOUTHERN
SHORELINE OF LAKE ONTARIO. GREATEST RAINFALL WILL BE EAST OF LAKE
ONTARIO WHERE THE LONG FETCH OVER LAKE ONTARIO WILL DRIVE MODERATE
RAIN SHOWERS ACROSS THE EASTERN LAKE ONTARIO REGION...WITH RAINFALL
ENHANCED IN THE UPSLOPE AREAS OF THE WESTERN FACE OF THE TUG HILL
REGION. HOW MUCH RAINFALL IS STILL UNCERTAIN AT THIS TIME BUT WILL
HAVE AN AVERAGE BASIN QUARTER TO HALF INCH OF RAINFALL IN MOST
PERSISTENT RAIN BANDS IN THE GRIDS EAST OF LAKE ONTARIO. WITH A
SHORTER FETCH EAST OF LAKE ERIE...RAINFALL TOTALS WILL LIKELY BE A
LITTLE LESS THROUGH THE DAY ON SUNDAY.
THOUGH THE MAIN UPPER LEVEL TROUGH WILL BE ADVANCING ACROSS SOUTHERN
CANADA SUNDAY NIGHT...ANOTHER SHORTWAVE DIVING SOUTHWARD THROUGH THE
CENTRAL GREAT LAKES WILL CARVE A TROUGH ACROSS THE EASTERN GREAT
LAKES LATER IN THE NIGHT. EXPECT SFC WINDS TO VEER TO MORE
NORTHWESTERLY BEHIND THIS TROUGH WITH THE LAKE EFFECT RAIN BANDS
SHIFTING SOUTH AND EAST OF THE LAKES. AGAIN WITH THE LONGER FETCH
AND DEEPER MOISTURE OFF LAKE ONTARIO WILL CONTINUE WITH HIGHER POPS
HERE.
MOISTURE DEPTH FOR SUNDAY WILL TOUCH THE -10C LEVEL WHERE GRAUPEL IS
LIKELY. WITH THE SUCH COLD TEMPERATURES ALOFT AND MODERATE
INSTABILITY WILL ADD ISOLATED THUNDER INTO THE GRIDS FOR THE LAKE
EFFECT RAIN BANDS SUNDAY AND SUNDAY NIGHT.
OUTSIDE THESE LAKE EFFECT RAIN BANDS EXPECT PARTLY TO MOSTLY SUNNY
SKIES. HOWEVER THIS SUNSHINE WILL BE SELF DESTRUCTIVE...WITH THE
COLD POOL OVERHEAD DAYTIME HEATING WILL CREATE POCKETS OF
INSTABILITY SHOWERS. THESE WILL LIKELY BE SCATTERED AND BRIEF...AND
WILL PLACE JUST A LOW CHC INTO THE GRIDS.
EVEN WITH THE SUNSHINE COOL TEMPERATURES WILL REMAIN WITH
HIGHS OUTSIDE OF THE LAKE EFFECT RAIN BANDS IN THE UPPER 50S TO
LOWER 60S. WITHIN THE BANDS OF RAIN AND THICKER CLOUDS HIGHS ON
SUNDAY WILL LINGER IN THE MID 50S. TEMPERATURES SUNDAY NIGHT WILL
FALL BACK INTO THE 40S...TO UPPER 30S. THERE MAY BE PATCHY FROST
ACROSS THE TRADITIONALLY COLDER AREAS OF THE INLAND SOUTHERN TIER
SUNDAY NIGHT.
MONDAY WINDS AT THE SFC WILL VEER BACK TO SOUTHWEST. DRIER AIR WILL
BEGIN TO FUNNEL ACROSS THE CWA BEHIND AN UPPER LEVEL TROUGH AXIS.
LAKE EFFECT RAIN WILL DIMINISH THROUGH THE DAY...FIRST OFF LAKE ERIE
AND THEN LAKE ONTARIO...WHILE THEY SLOWLY PUSH NORTHWARD. WITH
HEIGHTS ALOFT INCREASING THROUGH THE DAY AND SLOW WARM AIR ADVECTION
THE BULK OF THE REGION OUTSIDE THE LAKE EFFECT RAIN WILL BE DRY WITH
INCREASING AMOUNTS OF SUNSHINE. STILL ON THE COOL SIDE MONDAY THOUGH
DAYTIME HIGHS SHOULD PUSH A DEGREE OR SO WARMER THAN SUNDAYS HIGHS.
WITH THE CLEARING SKIES MONDAY NIGHT ANOTHER CHILLY NIGHT WITH LOWS
AGAIN MAINLY IN THE 40S. THESE READINGS WILL BE ABOUT 5 DEGREES
COOLER THAN NORMAL. HIGH PRESSURE AT THE SURFACE WILL BE ELONGATED
THROUGH THE MID ATLANTIC STATES AND TOWARDS NEW ENGLAND WITH LIGHT
WINDS. WITH THE CLEAR SKIES AND LIGHT WINDS PATCHY FROST ACROSS THE
INTERIOR SOUTHERN TIER AND NORTH COUNTRY MAY BE OF CONCERN.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
TUESDAY...HIGH PRESSURE WILL SHIFT FROM THE OHIO VALLEY TO THE MID
ATLANTIC WITH A SOUTHWEST FLOW ACROSS THE GREAT LAKES AND NEW YORK.
A LOW PRESSURE WILL BE RIDING NORTHEASTWARD ALONG A BAROCLINIC
ZONE...BUT WITH THE UPPER LEVEL TROUGH STILL HANGING BACK ACROSS THE
WESTERN GREAT LAKES...ANY SHOWERS WITH THIS FEATURE SHOULD STAY TO
JUST TO OUR WEST. WITH THE SOUTHERLY FLOW WE SHOULD WARM
TEMPERATURES BACK TO NEAR NORMAL AFTER AN UNSETTLED SHORT TERM.
ON WEDNESDAY BOTH THE 00Z RUNS OF THE GFS AND THE ECMWF SWING AN
UPPER LEVEL SHORT WAVE ACROSS THE REGION...WHICH WILL FORCE THE
BAROCLINIC ZONE/COLD FRONT ACROSS THE REGION. WILL HAVE CHC FOR
SHOWERS BOTH WEDNESDAY AND WEDNESDAY NIGHT WITH THE GREATEST THREAT
ACROSS THE NORTHERN FINGER LAKES AND EASTERN LAKE ONTARIO
REGION...WHICH WILL BE CLOSER TO THE INFLUENCE OF THE UPPER
SHORTWAVE AND HEIGHT FALLS.
FOR THURSDAY THE UPPER LEVEL TROUGH WILL BE JUST TO OUR EAST WITH
NORTHERLY WINDS BEHIND THE COLD FRONT AT THE SFC. SOME MORNING
CLOUDS MAY LINGER JUST SOUTH OF LAKE ONTARIO...OTHERWISE EXPECT
INCREASING AMOUNTS OF SUNSHINE ON THURSDAY AS CANADIAN HIGH PRESSURE
SHIFTS FROM THE NORTHERN PLAINS EAST TO THE GREAT LAKES. THIS SHOULD
BRING DRY WEATHER BACK FOR THURSDAY AND FRIDAY.
TEMPERATURES ON THURSDAY BEHIND THE COLD FRONT WILL FALL BACK A FEW
DEGREES FROM WEDNESDAYS HIGHS...AND THEN REBOUND BACK TO NEAR NORMAL
FOR FRIDAY.
&&
.AVIATION /10Z SATURDAY THROUGH WEDNESDAY/...
BETWEEN 09Z AND 15Z...A TROF IN THE MID AND UPPER LEVELS WILL
QUICKLY SWEEP ACROSS THE LOWER LAKES FROM SW TO NE. ASSOCIATED
WITH THIS IS A VIGOROUS LOW LEVEL JET...WHICH WILL RESULT IN WIND
SHEAR IN ALL TAF LOCATIONS TO THE SE OF THE TRACK OF THE
DISTURBANCE (ALL BUT IAG/BUF). THIS WILL ALSO BRING A PERIOD OF RAIN
ACROSS AND NEAR THE LAKES...WITH MORE SHOWERY ACTIVITY TO THE
SOUTH AND EAST OF THIS WHERE PRECIPITATION WILL BE ASSOCIATED WITH
THE PASSAGE OF A FRONTAL BOUNDARY. MODERATE RAIN SHOULD LOWER VSBY
TO AROUND 3SM...WITH LOWEST CONDITIONS LIKELY TO COME NEAR AND
JUST AFTER THE FRONTAL PASSAGE...WHEN CIGS SHOULD LOWER TO MVFR OR
LOWER.
FROM 15Z TO 00Z SUN...EXPECT A MIX OF VFR AND MVFR CONDITIONS. BY
THIS TIME...THE STEADY RAIN SHOWERS WILL HAVE EXITED TO THE
EAST...WITH LINGERING MVFR CIGS AND GUSTY WINDS THE MAIN THINGS TO
WATCH. WINDS SHOULD DIMINISH...AND CIGS SHOULD IMPROVE TOWARD
00Z...THOUGH A FEW LAKE ENHANCED SHOWERS CAN NOT BE RULED OUT EAST
OF THE LAKES.
FOR TONIGHT...EXPECT PRIMARILY VFR CONDITIONS...WITH AREAS OF MVFR
CIGS/SHOWERS DUE TO LAKE EFFECT RAIN SHOWERS. THE BEST CHANCE FOR
THIS WILL BE AT JHW...GIVEN THE WESTERLY FLOW.
OUTLOOK...
SUNDAY...VFR/MVFR WITH SCATTERED TO NUMEROUS SHOWERS...ESPECIALLY
EAST OF THE LAKES.
MONDAY THROUGH WEDNESDAY...MAINLY VFR.
&&
.MARINE...
A STRONG COLD FRONT WILL CROSS THE LOWER LAKES THIS MORNING AND
EARLY AFTERNOON. THE BIG CONCERN FOR THE WATERS IS THAT A BRIEF
PERIOD OF GUSTY WINDS IS LIKELY TO PROCEED THE FRONT. THIS WILL
BRING AN HOUR OR TWO OF 30 KNOT SUSTAINED WINDS...WITH GUSTS TO 40
KTS ON THE EASTERN HALF OF LAKE ONTARIO. WINDS WILL THEN SHIFT TO
THE WEST AND INITIALLY DIMINISH BEHIND THE FRONT. THEN WINDS WILL
BECOME WESTERLY...GENERALLY IN THE 15 TO 25 KNOT RANGE ACROSS MUCH OF
THE LOWER LAKES REGION DURING SATURDAY...THEN REMAINING RELATIVELY
BRISK THROUGH SUNDAY. AS A RESULT...SMALL CRAFT ADVISORIES ARE IN
PLACE FOR MOST OF THE WATERS.
IN ADDITION...WITH MUCH COOLER AIR FLOODING ACROSS THE
LAKES...WATERSPOUTS MAY ALSO BECOME A CONCERN TONIGHT AND ESPECIALLY
SUNDAY. THE BEST CHANCE FOR THESE WILL BE ASSOCIATED WITH CONVERGENT
FLOW ALONG LAKE ENHANCED SHOWERS.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 PM EDT SUNDAY FOR
LEZ040-041.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 7 PM EDT THIS
EVENING FOR LEZ020.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 PM EDT
SUNDAY FOR LOZ042>044.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR LOZ045.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON
FOR SLZ022-024.
&&
SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...THOMAS
LONG TERM...THOMAS
AVIATION...APFFEL
MARINE...APFFEL/THOMASHazardous weather outlook, Sep 22, 4:22 AM EST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
522 AM EDT SAT SEP 22 2012
NYZ001>008-010>014-019>021-085-230930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
522 AM EDT SAT SEP 22 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LEZ040-041-LOZ042>045-062>065-230930-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
522 AM EDT SAT SEP 22 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
COLD AIR POURING OVER THE WARM LAKE WATERS WILL LEAD TO CONDITIONS
FAVORABLE FOR WATERSPOUT FORMATION. LIKELIEST TIME PERIOD WILL BE
THE EARLY MORNING HOURS OF SUNDAY THROUGH MONDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LEZ020-LOZ030-230930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
522 AM EDT SAT SEP 22 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
SLZ022-024-230930-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
522 AM EDT SAT SEP 22 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE
SAINT LAWRENCE RIVER.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
THOMAS
In the hours before
Special weather statement, Sep 22, 3:47 AM EST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
447 AM EDT SAT SEP 22 2012
NYZ006>008-221200-
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
447 AM EDT SAT SEP 22 2012
...GUSTY WINDS THIS MORNING...
A STRENGTHENING SOUTHERLY WIND THIS EARLY MORNING WILL INCREASE TO
20 TO 30 MPH...WITH GUSTS UP TO 45 MPH. STRONGEST WINDS WILL BE
FELT BETWEEN 6 AM AND 10 AM. THE STRONGEST WINDS WILL BE ACROSS
HIGHER TERRAIN OF THE TUG HILL AND THE WESTERN FOOT HILLS OF THE
ADIRONDACKS. ALSO THESE SOUTHERLY WINDS WILL FUNNEL THROUGH THE
BLACK RIVER VALLEY.
IN ADDITION TO THE WIND...A PERIOD OF RAIN WILL CROSS MUCH OF THE
EASTERN LAKE ONTARIO REGION THIS MORNING WITH A FEW EMBEDDED RUMBLES
OF THUNDER.
THOMAS
Special weather statement, Sep 22, 5:31 AM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
631 AM EDT SAT SEP 22 2012
NYZ003-004-221100-
MONROE NY-WAYNE NY-
631 AM EDT SAT SEP 22 2012
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 626 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS. THIS
STORM WAS LOCATED NEAR ONTARIO...AND MOVING NORTHEAST AT 50 MPH.
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4323 7712 4317 7734 4327 7743 4328 7740
4329 7735 4329 7717
THOMASStrong Wind, Wayne
- When
- September 22, 6:15 AM EST to 7:15 AM EST
- Where
- Wayne forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 43.066, -76.978 (the zone’s center; the record gives no point)
Law enforcement reported a tree down near Clyde.
Strong Wind, Lewis
- When
- September 22, 6:30 AM EST to 7:30 AM EST
- Where
- Lewis forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 43.785, -75.449 (the zone’s center; the record gives no point)
Law enforcement reported trees and wires down.
Strong Wind, Jefferson
- When
- September 22, 6:45 AM EST to 7:45 AM EST
- Where
- Jefferson forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 43.999, -76.052 (the zone’s center; the record gives no point)
Law enforcement reported trees and wires down.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Pennsylvania, September 22, 2012$1.2 million · 1 in hail · 47 events
- Damaging Winds in Ohio, September 22, 2012$177,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in Ohio, September 22, 2012$66,000 · 1 in hail · 10 events
- Damaging Winds in Ohio, September 22, 2012$50,000 · 50 kt wind · 3 events
- High Surf in Hawaii, September 22 to 24, 201211 events
- Hail and Damaging Wind in Pennsylvania, September 22, 2012$8,000 · 1 in hail · 4 events
- Hail in Michigan, September 22, 20120.88 in hail · 3 events
- Marine Thunderstorm Winds in Lake Ontario, September 22, 20122 events
- High Wind in Alaska, September 22, 201275 kt wind · 2 events
- Hail in Indiana, September 22, 20120.88 in hail · 2 events
- Marine Thunderstorm Wind in Gulf of Mexico, September 22, 20121 event
- Damaging Wind in New York, September 22, 2012$10,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 414926, 414928, 414927.